MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-244U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The forceps used in the procedure were not returned to olympus for evaluation.However, the customer did return two brand new boxes (total 32 pcs) of the model fb-244u forceps.A visual inspection was performed on four of the returned fb-244u forceps and no anomalies were noted.The forceps were looped 20cm from the distal end side and the device jaws were noted to extract normal as the base of the device was manipulated.The forceps were inserted inside the channel of a cf-hq190l test scope and looped the insertion tube about 20cm; the movement of the jaws again operated normally.The insertion portion was inspected and did not see any signs of kinks, cuts or damages.The slider was manipulated and the movement was consistent and smooth.The manipulation wires, needle, and cups were checked as well as the open and close movement with no issue.Since the customer did not return the used forceps the cause of the reported event cannot be conclusively determined.However, based on similar reports the user technique cannot be ruled out as a contributory factor.The instruction manual of the subject device provides several warnings to users in effort to mitigate patient injury.¿do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Do not take more than needed.Perform biopsy on minimum necessary spots only.¿.
 
Event or Problem Description
Olympus was informed that the user facility¿s physicians reported feeling a tearing sensation when using the single use biopsy forceps, as a result 5 to 6 patients experienced excessive bleeding and hematomas.Clips were used to treat the bleeding and close the affected site.It is unknown if the intended procedures were completed.Additionally, it was reported that the clinicians were new to the use of this forcep, although a previous trial was completed.This report 6 of 6.
 
Additional Manufacturer Narrative
Correction: there was no death associated with this complaint.This supplemental report is being submitted to provide additional information from the original equipment manufacturer (oem).The oem performed a review of the device history record (dhr) and found no anomalies during the manufacturing of the subject device and lot number.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to make a correction on the aware date (see section g4).

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7997520
Report Number2951238-2018-00641
Device Sequence Number427719
Product Code FCL
UDI-Device Identifier04953170304613
UDI-Public04953170304613
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-244U
Device Catalogue NumberFB-244U
Device Lot Number85V31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer05/13/2019
03/08/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date06/11/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;